Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 4, NWS Hastings, NE

February 13, 201324 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Feb 13, 2013, 3:31 PM CST for 24 counties in Nebraska. It took effect at Feb 14, 2013, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2013, 3:31 PM CST (21:31 UTC)
In effect from
Feb 14, 2013, 11:00 AM CST
Expired
Feb 14, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Hastings, NE
All 24 counties

Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS73 KGID 132131
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CST WED FEB 13 2013

NEZ039>041-046>049-060>064-072>077-082>087-140600-
/O.NEW.KGID.WI.Y.0004.130214T1700Z-130215T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
331 PM CST WED FEB 13 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING AND REMAIN STRONG
  THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45
  MPH. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
866 
WWUS73 KGID 140342
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CST WED FEB 13 2013

NEZ039>041-046>049-060>064-072>077-082>087-141200-
/O.CON.KGID.WI.Y.0004.130214T1700Z-130215T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
942 PM CST WED FEB 13 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
THURSDAY. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING AND REMAIN STRONG 
  THROUGH THE AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY 
  ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
772 
WWUS73 KGID 141150
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
550 AM CST THU FEB 14 2013

NEZ039>041-046>049-060>064-072>077-082>087-142000-
/O.CON.KGID.WI.Y.0004.130214T1700Z-130215T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
550 AM CST THU FEB 14 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...WINDS WILL INCREASE BY LATE MORNING AND BECOME STRONGER
  DURING THE AFTERNOON BEFORE SLOWLY SUBSIDING THIS EVENING.

* WINDS...FROM THE NORTHWEST AT SUSTAINED SPEEDS UP TO AROUND 30
  MPH...WITH FREQUENT GUSTS OF 35 MPH TO POSSIBLY AS HIGH AS 45
  MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY 
  ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
721 
WWUS73 KGID 141811
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1211 PM CST THU FEB 14 2013

NEZ039>041-046>049-060>064-072>077-082>087-150000-
/O.CON.KGID.WI.Y.0004.000000T0000Z-130215T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
1211 PM CST THU FEB 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...


* TIMING...WINDS WILL BECOME STRONGER DURING THE AFTERNOON BEFORE
  SLOWLY SUBSIDING THIS EVENING.

* WINDS...FROM THE NORTHWEST AT SUSTAINED SPEEDS UP TO AROUND 30 
  MPH...WITH FREQUENT GUSTS OF 35 MPH TO POSSIBLY AS HIGH AS 45 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY 
  ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
889 
WWUS73 KGID 142353
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CST THU FEB 14 2013

NEZ039>041-046>049-060>064-072>077-082>087-150100-
/O.EXP.KGID.WI.Y.0004.000000T0000Z-130215T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
553 PM CST THU FEB 14 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

ALTHOUGH STILL BRISK...NORTHWEST WINDS HAVE BEGUN TO
DECREASE AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE
EVENING HOURS. FOR THIS REASON...THE WIND ADVISORY IS BEING
ALLOWED TO EXPIRE AT 6 PM CST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:23 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 13, 11:23 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1123 AM CST WED FEB 13 2013

.AVIATION...18Z TAF. WEST TO NORTHWEST WINDS WILL INCREASE THIS
AFTERNOON AND CONTINUE THROUGH THE NIGHT. DURING THE MORNING ON
THURSDAY THE WINDS WILL INCREASE FURTHER. VFR CONDITIONS ARE
EXPECTED THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 453 AM CST WED FEB 13 2013/

SHORT TERM...THROUGH FRIDAY NIGHT. THE MAIN STORIES THROUGH THE
NEXT 72 HOURS INVOLVE A DOWNWARD TREND IN TEMPS AFTER A VERY MILD
ONE TODAY...STRONG NORTHWEST WINDS ON THURSDAY THAT MAY VERY WELL
REQUIRE A WIND ADVISORY ISSUANCE FOR AT LEAST PARTS OF THE
AREA...AND THE POSSIBILITY OF A FEW ROUNDS OF PASSING FLURRIES
DURING THE THURSDAY AFTERNOON THROUGH FRIDAY EVENING TIME FRAME
BUT WITH LITTLE...IF ANY RISK OF ACCUMULATING SNOW. IN
ADDITION...THE COMBINATION OF WARM AIR AND/OR GUSTY WINDS WILL
PROMOTE AT LEAST SOME ELEVATED...BUT LIKELY NON-CRITICAL...FIRE
DANGER IN PARTS OF THE AREA OVER THE NEXT FEW DAYS. THESE FIRE
WEATHER CONCERNS ARE FURTHER DISCUSSED IN THE SEPARATE SECTION
BELOW.

09Z CENTRAL PLAINS OBJECTIVE SURFACE ANALYSIS REVEALED A BROAD
AREA OF HIGH PRESSURE EXTENDING EASTWARD OUT OF THE ROCKIES...WITH
POSSIBLY A VERY SUBTLE TROUGH AXIS EXTENDING FROM FAR SOUTHEAST
NEB INTO SOUTHWEST KS. THIS REGIME WAS PROMOTING FAIRLY STEADY
5-10 MPH WESTERLY BREEZES ACROSS THE MAJORITY OF THE CWA...WHICH
ALONG WITH AN INCOMING BATCH OF HIGH LEVEL CLOUDS SHOULD KEEP MOST
AREAS UP INTO THE 21-25 DEGREE RANGE FOR MORNING LOW TEMPS.
ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA SHOWED THE
CENTRAL PLAINS UNDER NORTH-NORTHWEST FLOW ALOFT...IN BETWEEN THE
SOUTHERN STREAM SHORTWAVE TROUGH ALONG THE MO/AR BORDER...AND A
PARADE OF LOW AMPLITUDE DISTURBANCES ASSOCIATED WITH THE NORTHERN
STREAM JET IN THE SOUTHWEST CANADA/MONTANA AREA. 11-3.9 MICRON
SATELLITE IMAGERY REVEALS CLEAR SKIES OVER MOST OF THE CWA BUT AT
LEAST A THIN LAYER OF HIGH CLOUD WILL BE PASSING OVER MOST OF THE
AREA BETWEEN NOW AND SUNRISE.

TODAY WILL BE THE WELL-ANTICIPATED WARMEST DAY OF THE WEEK FOR THE
ENTIRE CWA. ALOFT...NORTHWEST FLOW WILL PERSIST...WITH ONLY THE
MOST SUBTLE OF MOISTURE-STARVED DISTURBANCES RIDING THROUGH THE
FLOW AS THE AREA REMAINS JUST SOUTH OF A SLIGHTLY STRONGER WAVE
CROSSING THE DAKOTAS THIS AFTERNOON. AS A RESULT...SKY COVER WILL
BE SOMEWHAT VARIABLE TODAY...GENERALLY AVERAGING PARTLY CLOUDY BUT
ALTERNATING BETWEEN PERIODS OF PLENTIFUL SUNSHINE AND PASSING
BATCHES OF MID-HIGH LEVEL CLOUDS. AT THE SURFACE...THE WEST-
NORTHWEST WIND REGIME WILL PERSIST...AND INCREASE IN SPEED IN
RESPONSE TO DEEPENING MIXING TO AT LEAST THE 850-800MB LAYER. AS A
RESULT...UPPED WIND SPEEDS A BIT FROM PREVIOUS FORECAST...AS THE
LATE MORNING-LATE AFTERNOON HOURS WILL FEATURE SUSTAINED SPEEDS AT
LEAST 15-20 MPH WITH SOME GUSTS 25+ MPH. THE DEEP MIXING WILL
COMBINE WITH SLIGHTLY WARMER AIR MOVING IN ALOFT FROM THE WEST TO
RESULT IN HIGH TEMPERATURES WELL INTO THE 50S NEARLY ALL AREAS.
NUDGED UP HIGH TEMPS 2-3 DEGREES FROM PREVIOUS GRIDS IN MOST
AREAS...GETTING MOST PLACES UP BETWEEN 52-55 DEGREES EXCEPT
SLIGHTLY COOLER UPPER 40S MAINLY IN PARTS OF VALLEY COUNTY WHERE
SOME SNOW PACK REMAINS. THESE FORECAST HIGHS ARE RIGHT IN LINE
WITH 07Z RAP HOURLY TEMPS...WHICH HAVE PERFORMED QUITE WELL THE
PAST TWO DAYS.

TONIGHT...HAVE HIGH CONFIDENCE THAT IT WILL REMAIN PRECIP-
FREE...BUT THE LEADING EDGES OF A COLD FRONT WILL START BLEEDING
DOWN FROM THE NORTH...IN RESPONSE TO A PARADE OF NORTHWEST-FLOW
CLIPPER WAVES ALOFT THAT WILL FOCUS ALONG AN AXIS FROM NORTH
DAKOTA-IOWA. SKY COVER WILL REMAIN VARIABLE THROUGH THE NIGHT...AS
STEADY WEST-NORTHWEST BREEZES REMAIN UP BETWEEN 10-20 MPH WITH
SOME HIGHER GUSTS. DESPITE THE WEAK COLD AIR ADVECTION...THESE
WINDS AND PASSING CLOUDS SHOULD HAVE NO PROBLEM KEEPING OVERNIGHT
LOW TEMPERATURES AT LEAST SLIGHTLY WARMER THAN THOSE THIS
MORNING...AND MADE LITTLE CHANGE KEEPING MOST AREAS UP BETWEEN
25-29 DEGREES...AND WOULD NOT BE SURPRISED TO SEE A BIT GREATER
COVERAGE OF LOWS RIGHT AROUND 30 THAN CURRENTLY DEPICTED.

THURSDAY IS UNDOUBTEDLY THE MOST ACTIVE OF THE SHORT TERM
PERIODS...MAINLY DUE TO STRONG WINDS. SINCE 24 HOURS AGO...MOST
MODELS/GUIDANCE HAVE CONTINUED TRENDING UPWARD A BIT WITH
NORTHWESTERLY SPEEDS. FOCUSING FIRST ALOFT...AS THE DAY WEARS ON A
SMALL BUT FAIRLY VIGOROUS MID LEVEL SHORTWAVE TROUGH WILL DROP
SOUTHWARD OUT OF THE DAKOTAS INTO NEB/IA. MEANWHILE AT THE
SURFACE...THE PRESSURE GRADIENT WILL RAMP UP IN RESPONSE TO
INCREASING HIGH PRESSURE EMANATING FROM AN EXPANSIVE NORTHERN
ROCKIES RIDGE. ONCE DIURNAL MIXING KICKS IN AND LOW LEVEL LAPSE
RATES STEEPEN...THE 06Z NAM ADVERTISES MIXING TO DEEPEN WELL UP
INTO THE 800MB TO POSSIBLY 700MB RANGE...WITH AVERAGING WIND
SPEEDS THROUGH THIS MIXED LAYER EASILY SUPPORTING AT LEAST LOW-END
ADVISORY SUSTAINED SPEEDS BETWEEN 30-35 MPH AND GUSTS TO AROUND 45
MPH. WILL ADD THIS STRONG WIND MENTION TO THE HAZARDOUS WEATHER
OUTLOOK...BUT GIVEN IT IS STILL 3 PERIODS AWAY WILL HOLD OFF ON A
WIND ADVISORY FOR NOW...AND GIVE DAY SHIFT ANOTHER LOOK TO
DETERMINE WHETHER AN ADVISORY MAY BE JUSTIFIED FOR ALL 30
COUNTIES...OR MAINLY FOR THE NORTHERN 1/2 OF THE CWA WHICH LOOKS
SLIGHTLY MORE FAVORABLE TO MEET 30+ MPH FOR SEVERAL HOURS VERSUS
SOUTHERN ZONES. THE MAIN WINDOW FOR THE STRONGEST WINDS GENERALLY
LOOKS TO TARGET THE 11 AM-6 PM TIME FRAME. AS FOR PRECIP
CHANCES...HAVE NOTHING MENTIONED DURING THE MORNING...BUT HAVE RE-
INTRODUCED SOME FLURRY CHANCES FOR SOME AREAS NORTH OF I-80 DURING
THE AFTERNOON AS LOW LEVEL STRATUS SWEEPS IN FROM THE NORTH. NOT
THINKING ANYTHING ACCUMULATING AT THIS POINT...WITH BETTER CHANCES
FOR A LIGHT DUSTING FOCUSING JUST NORTH OF OUR AREA. TEMP-
WISE...IF IT WASN/T FOR THE WIND IT REALLY WOULDN/T FEEL TOO
BAD...AND ONLY MADE MINOR TWEAKS TO HIGHS RANGING FROM UPPER 30S
FAR NORTH...LOW 40S CENTRAL AND MID 40S IN KS ZONES.

TAKING A BIT BROADER LOOK AT THE THURSDAY NIGHT THROUGH FRIDAY
NIGHT TIME FRAME...THE BIG PICTURE ALOFT INVOLVES THE CENTRAL
PLAINS REMAINING UNDER NORTHWEST FLOW ALOFT AS A CONTINUING PARADE
OF MID LEVEL SHORTWAVE TROUGHS ROTATING SOUTH-SOUTHEAST OUT OF
CANADA WILL CARVE OUT AN EXPANSIVE LONGWAVE TROUGH THAT WILL
DOMINATE THE EASTERN TWO-THIRDS OF THE NATION. ON THURSDAY
NIGHT...THE INITIAL SHORTWAVE TROUGH WILL PASS JUST SOUTHEAST OF
OUR AREA...WHILE UPSTREAM THE NEXT MAIN ONE ENTERS THE DAKOTAS.
WIND SPEEDS WILL EASE DOWN QUITE A BIT...ESPECIALLY POST-MIDNIGHT
WHEN SPEEDS DECREASE INTO THE 5-10 MPH RANGE. ALTHOUGH SOME AREAS
MAY NOT SEE A SINGLE SNOWFLAKE...OPTED TO KEEP THE GRIDS AS SIMPLE
AS POSSIBLE AND BLANKET THE ENTIRE CWA WITH A SLIGHT CHANCE OF
FLURRIES ALL THE WAY FROM THURSDAY NIGHT THROUGH FRIDAY EVENING
AS THIS PATTERN OFTEN EVOKES SMALL-SCALE PATCHES OR BANDS OF NON-
MEASURABLE SNOW UNDERNEATH THE UPPER JET EXIT REGION...ESPECIALLY
IF SOME OF THE PASSING LOWER STRATUS HAS FAVORABLE DENDRITIC
TEMPERATURES. ALTHOUGH SUPPOSE A SMALL PERCENTAGE OF THE CWA COULD
SEE A LIGHT MEASURABLE DUSTING...ITS TOO EARLY TO DETERMINE WHERE
THIS MIGHT EVEN BE...SO CANNOT JUSTIFY A MEASURABLE 20+ POP
ANYWHERE AT THIS TIME FRAME. WINDS ON FRIDAY WILL REMAIN FROM THE
NORTH-NORTHWEST BUT DO NOT APPEAR NEARLY AS STRONG AS THURSDAY WITH
SUSTAINED SPEEDS GENERALLY TOPPING OUT AROUND 15 MPH. AS FOR
TEMPS...MADE ONLY A SMALL DOWNWARD NUDGE TO THURSDAY NIGHT WITH
MOST AREAS 16-20 DEGREES. FRIDAY STILL SHOULD BE THE COLDEST DAY
OF THE WEEK...BUT ACTUALLY NUDGED UP VALUES A BIT IN SOME AREAS
DUE TO DECENT MIXING POTENTIAL...RANGING FROM MID 30S IN MOST NEB
ZONES TO NEAR 40 IN KS. BY MIDNIGHT FRIDAY NIGHT...ANY FLURRY RISK
SHOULD BE OVER WITH AS THE BACK EDGE OF THE LAST IN A SERIES OF
MID LEVEL SHORTWAVE TROUGHS EXITS THE AREA.

LONG TERM...SATURDAY THROUGH TUESDAY.  DRY CONDITIONS ARE FORECAST
THROUGH THE EXTENDED PERIODS.  ON SATURDAY...THE PATTERN ALOFT WILL
FEATURE A TROUGH MOVING INTO THE PACIFIC NORTHWEST...RIDGING OVER
THE ROCKIES AND A LONGWAVE TROUGH FROM THE HUDSON BAY SOUTH TO THE
GULF COAST STATES.  HEIGHTS WILL RISE ACROSS THE CENTRAL PLAINS OVER
THE WEEKEND AS THE WESTERN RIDGE BUILDS ONTO PLAINS AND THE COLD
AIRMASS ASSOCIATED WITH THE TROUGH TO THE EAST DEPARTS.  THE RIDGE
BEGINS TO BREAK DOWN SUNDAY AS AN UPSTREAM TROUGH REACHES THE NORTH
CENTRAL ROCKIES.  THIS NEXT TROUGH AND ASSOCIATED COLD FRONT CROSSES
THE CENTRAL PLAINS SUNDAY NIGHT/MONDAY...BRINGING ANOTHER ROUND OF
COLD AIR TO START THE WORKWEEK.  TEMPERATURE WISE...TEMPS BEGIN TO
RECOVER ON SATURDAY BEHIND THE UPPER TROUGH...THEN SUNDAY WILL BE
THE WARMEST OF THE EXTENDED PERIODS WITH THE MILD AIRMASS IN PLACE
AHEAD OF THE NEXT APPROACHING COLD FRONT/SYSTEM.  HIGHS SUNDAY ARE
LOOKING WELL ABOVE NORMAL IN THE 50S...THEN FOLLOWING COLD FROPA
TEMPS RETURN CLOSER TO FEBRUARY NORMALS FOR MON/TUES.

FIRE WEATHER...ALTHOUGH OUTRIGHT CRITICAL FIRE WEATHER
THRESHOLDS ARE CURRENTLY NOT FORECAST DURING THE NEXT FEW
DAYS...AT LEAST PARTS OF THE CWA BEAR WATCHING FOR SOME ELEVATED
TO NEAR-CRITICAL COMBINATIONS OF WIND AND RELATIVE HUMIDITY.
STARTING OFF TODAY...WEST-NORTHWEST SUSTAINED WIND SPEEDS WILL
AVERAGE 15-20 MPH IN NEARLY ALL AREAS...WITH SPORADIC TO FREQUENT
GUSTS TO 25+ MPH EXPECTED. FORTUNATELY...AFTERNOON RELATIVE
HUMIDITY VALUES ACROSS MOST OF THE ARE FORECAST TO HOLD SLIGHTLY
ABOVE CRITICAL LEVELS IN THE 25-30 PERCENT RANGE. HOWEVER...IT
COULD BE A CLOSE CALL ESPECIALLY IN PARTS OF PHILLIPS/ROOKS/OSBORNE
COUNTIES IN KANSAS...WHERE RH VALUES COULD EDGE A BIT CLOSER TO 20
PERCENT. WILL INTRODUCE AN ELEVATED FIRE DANGER MENTION INTO THE
HAZARDOUS WEATHER OUTLOOK MAINLY FOR THIS AREA. TURNING TO
THURSDAY...AS OUTLINED ABOVE STRONG SUSTAINED WINDS AROUND 30 MPH
OR HIGHER ARE FORECAST ACROSS NEARLY THE ENTIRE CWA.
FORTUNATELY...COOLER TEMPERATURES WILL KEEP AFTERNOON RH
PERCENTAGES ABOVE 30 PERCENT ACROSS NEBRASKA ZONES...BUT KS ZONES
COULD SEE VALUES CREEP DOWN CLOSER TO 25 PERCENT. BOTTOM LINE
IS...WHILE NO MAJOR FIRE DANGER ISSUES ARE ANTICIPATED THESE NEXT
FEW DAYS...SOME CAUTION MAY NEED TAKEN...AND HOURLY RELATIVE
HUMIDITY TRENDS THESE NEXT FEW AFTERNOONS WILL NEED WATCHED
CLOSELY TO MAKE SURE THERE ARE NO SURPRISES DROPPING BELOW 20
PERCENT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 13, 3:31 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CST WED FEB 13 2013

NEZ039>041-046>049-060>064-072>077-082>087-141200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
331 PM CST WED FEB 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WIND ADVISORY HAS BEEN ISSUED FOR LATE THURSDAY MORNING THROUGH
THE AFTERNOON. PLEASE REFER TO THE LATEST WIND ADVISORY MESSAGE
FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
331 PM CST WED FEB 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY AFTERNOON...STRONG NORTHWEST WINDS WILL DEVELOP...WITH
SUSTAINED SPEEDS REACHING NEAR 30 MPH AND GUSTING TO AROUND 40 MPH
BEFORE SLOWLY SUBSIDING TOWARD EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.